ANZIAM J. 49 (2007), no. 2, pp. 271–279.

Inverse coefficient problems for nonlinear elliptic equations

Runsheng Yang Yunhua Ou
Department of Mathematics
Changsha University of Sciences and Technology
Hunan 410076
P.R. China
Department of Mathematics
Hunan University of Technology
Hunan 412007
P.R. China
Received 12 June, 2006; revised 3 October, 2006


This paper is devoted to a class of inverse coefficient problems for nonlinear elliptic equations. The unknown coefficient of the elliptic equations depends on the gradient of the solution and belongs to a set of admissible coefficients. It is shown that the nonlinear elliptic equations are uniquely solvable for the given class of coefficients. Proof of the existence of a quasisolution of the inverse problems is obtained.

Download the article in PDF format (size 108 Kb)

2000 Mathematics Subject Classification: primary 35R30; secondary 35J85
(Metadata: XML, RSS, BibTeX) MathSciNet: MR2376???
indicates author for correspondence


  1. J. R. Cannon and P. C. DuChateau, “Determination of the conductivity of an isotropic medium”, J. Math. Anal. Appl. 48 (1974) 699–707. MR372443
  2. J. R. Cannon and W. Rundell, “An inverse problem for an elliptic partial differential equation”, J. Math. Anal. Appl. 126 (1987) 329–340. MR900751
  3. A. Hasanov, “An inverse coefficient problem for an elasto-plastic medium”, SIAM J. Appl. Math. 55 (1995) 1736–1752. MR1358798
  4. A. Hasanov, “Inverse coefficient problems for monotone potential operators”, Inverse Problems 13 (1997) 1265–1278. MR1474368
  5. A. Hasanov, “Inverse coefficient problems for elliptic variational inequalities with a nonlinear operator”, Inverse Problems 14 (1998) 1251–1269. MR1654615
  6. R. Kohn and M. Vogelius, “Determining conductivity by boundary measurements”, Commun. Pure Appl. Math. 37 (1984) 289–298. MR739921
  7. O. A. Ladyzhenskaya, Boundary value problems in mathematical physics (Springer, New York, 1985). MR793735
  8. Zhenhai Liu, “On the identification of coefficients of semilinear parabolic equations”, Acta Math. Appl. Sinica 10 (1994) 356–367. MR1324580
  9. Zhenhai Liu, “A class of evolution hemivariational inequalities”, Nonlinear Anal. 36 (1999) 91–100. MR1670331
  10. Zhenhai Liu, “Identification of parameters in semilinear parabolic equations”, Acta Math. Sci. 19 (1999) 175–180. MR1712319
  11. Zhenhai Liu, “Browder-Tikhonov regularization of non-coercive evolution hemivariational inequalities”, Inverse Problems 21 (2005) 13–20. MR2146161
  12. Zhenhai Liu, “Strong convergence results for hemivariational inequalities”, Sci. China Ser. A 49 (2006) 893–901. MR2266192
  13. J. Sylvester and G. Uhlmann, “Inverse boundary value problems of the boundary-continuous dependence”, Commun. Pure Appl. Math. 41 (1988) 197–219. MR924684
  14. A. Tikhonov and V. Arsenin, Solutions of ill-posed problems (Wiley, New York, 1977). MR455365
  15. E. Zeidler, Nonlinear functional analysis and its applications II A/B (Springer, New York, 1990). MR1033497
Australian Mathematical Publishing Association Inc.

Valid XHTML 1.0 Transitional